Alert archive / California / Frost Advisories in 2016

Frost Advisory 13, NWS Los Angeles, CA

December 19, 2016

NWS Los Angeles, CA issued this frost advisory at Dec 19, 2016, 1:02 PM PST. It took effect at Dec 20, 2016, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2016, 1:02 PM PST (21:02 UTC)
In effect from
Dec 20, 2016, 12:00 AM PST
Expired
Dec 20, 2016, 9:00 AM PST
In force
9 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

140 
WWUS76 KLOX 192102
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
102 PM PST MON DEC 19 2016

...FREEZING OR NEAR FREEZING TEMPERATURES IN WIND PROTECTED
LOCATIONS TONIGHT AND EARLY TUESDAY MORNING...

...GUSTY SANTA ANA WINDS THROUGH TUESDAY MORNING...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH TUESDAY MORNING FOR
WIND PRONE AREAS IN VENTURA AND LOS ANGELES COUNTIES.

THE COLD AND DRY AIR MASS WILL PRODUCE ANOTHER ROUND OF FREEZING
OR NEAR FREEZING TEMPERATURES TUESDAY MORNING IN THE WIND
SHELTERED LOCATIONS.

CAZ044-200515-
/O.NEW.KLOX.FZ.W.0011.161220T0800Z-161220T1700Z/
/O.EXT.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
102 PM PST MON DEC 19 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 
  MPH WILL PERSIST THROUGH THE EVENING ACROSS THE VENTURA COUNTY 
  INTERIOR VALLEYS. 

* TEMPERATURES...TEMPERATURES IN THE OJAI VALLEY WILL FALL TO
  BETWEEN 29 AND 32 DEGREES FOR AT LEAST TWO HOURS LATE TONIGHT
  INTO TUESDAY MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES. FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE
CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS
AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND
PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN.

&&

$$

CAZ034-035-200515-
/O.NEW.KLOX.FR.Y.0013.161220T0800Z-161220T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
102 PM PST MON DEC 19 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35
  DEGREES LATER TONIGHT INTO EARLY TUESDAY. TEMPERATURES COULD
  BRIEFLY FALL TO 30 OR 31 DEGREES IN ISOLATED WIND PROTECTED
  LOCATIONS.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ039-200515-
/O.NEW.KLOX.FR.Y.0013.161220T0800Z-161220T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
102 PM PST MON DEC 19 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35
  DEGREES LATER TONIGHT INTO EARLY TUESDAY. TEMPERATURES COULD
  BRIEFLY FALL TO 30 OR 31 DEGREES IN ISOLATED WIND PROTECTED
  LOCATIONS.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ046-053-054-200515-
/O.EXT.KLOX.WI.Y.0091.000000T0000Z-161220T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
102 PM PST MON DEC 19 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 45 WILL
  CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
  THROUGH TUESDAY MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. THE COMBINATION OF THE WINDS AND 
  THE RECENT RAIN COULD LEAD TO DOWNED TREES. THE COMBINATION OF 
  THE WINDS AND THE RECENT RAIN COULD LEAD TO DOWNED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ045-088-547-200515-
/O.EXT.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY...
MOORPARK...NEWBURY PARK...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
102 PM PST MON DEC 19 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TUESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH WILL PERSIST THROUGH TUESDAY MORNING. THE STRONGEST WINDS
  WILL OCCUR IN THE NORTHWESTERN SAN FERNANDO VALLEY AND THE
  NORTHEAST AND SOUTHWEST PORTIONS OF VENTURA COUNTY COASTAL
  VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ040-041-192300-
/O.EXT.KLOX.WI.Y.0090.000000T0000Z-161219T2300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
102 PM PST MON DEC 19 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH WILL PERSIST THROUGH THE AFTERNOON BEFORE DECREASING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ087-192300-
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161219T2300Z/
CATALINA AND SANTA BARBARA ISLANDS-
INCLUDING THE CITY OF...AVALON
102 PM PST MON DEC 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH WILL PERSIST THROUGH THE AFTERNOON. THE WINDS WILL BE 
  STRONGEST IN THE MORNING. 

* IMPACTS...GUSTY WINDS WILL PRODUCE CHOPPY SEAS IN EAST FACING 
  HARBOR SUCH AS AVALON HARBOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
3 follow-up statements
340 
WWUS76 KLOX 192330
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
330 PM PST MON DEC 19 2016

...FREEZING OR NEAR FREEZING TEMPERATURES IN WIND PROTECTED
LOCATIONS TONIGHT AND EARLY TUESDAY MORNING...

...GUSTY SANTA ANA WINDS THROUGH TUESDAY MORNING...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH TUESDAY MORNING FOR
WIND PRONE AREAS IN VENTURA AND LOS ANGELES COUNTIES.

THE COLD AND DRY AIR MASS WILL PRODUCE ANOTHER ROUND OF FREEZING
OR NEAR FREEZING TEMPERATURES TUESDAY MORNING IN THE WIND
SHELTERED LOCATIONS.

CAZ044-200800-
/O.CON.KLOX.FZ.W.0011.161220T0800Z-161220T1700Z/
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
330 PM PST MON DEC 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 
  MPH WILL PERSIST THROUGH THE EVENING ACROSS THE VENTURA COUNTY 
  INTERIOR VALLEYS. 

* TEMPERATURES...TEMPERATURES IN THE OJAI VALLEY WILL FALL TO 
  BETWEEN 29 AND 32 DEGREES FOR AT LEAST TWO HOURS LATE TONIGHT 
  INTO TUESDAY MORNING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE
CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS
AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND
PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN.

&&

$$

CAZ034-035-200800-
/O.CON.KLOX.FR.Y.0013.161220T0800Z-161220T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
330 PM PST MON DEC 19 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35 
  DEGREES LATER TONIGHT INTO EARLY TUESDAY. TEMPERATURES COULD 
  BRIEFLY FALL TO 30 OR 31 DEGREES IN ISOLATED WIND PROTECTED 
  LOCATIONS. 

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ039-200800-
/O.CON.KLOX.FR.Y.0013.161220T0800Z-161220T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
330 PM PST MON DEC 19 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST TUESDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35 
  DEGREES LATER TONIGHT INTO EARLY TUESDAY. TEMPERATURES COULD 
  BRIEFLY FALL TO 30 OR 31 DEGREES IN ISOLATED WIND PROTECTED 
  LOCATIONS. 

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ046-053-054-200800-
/O.CON.KLOX.WI.Y.0091.000000T0000Z-161220T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
330 PM PST MON DEC 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 45 
  WILL CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY 
  MOUNTAINS THROUGH TUESDAY MORNING. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. THE COMBINATION OF THE WINDS AND 
  THE RECENT RAIN COULD LEAD TO DOWNED TREES. THE COMBINATION OF 
  THE WINDS AND THE RECENT RAIN COULD LEAD TO DOWNED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ045-088-547-200800-
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY...
MOORPARK...NEWBURY PARK...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
330 PM PST MON DEC 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL PERSIST THROUGH TUESDAY MORNING. THE STRONGEST WINDS 
  WILL OCCUR IN THE NORTHWESTERN SAN FERNANDO VALLEY AND THE 
  NORTHEAST AND SOUTHWEST PORTIONS OF VENTURA COUNTY COASTAL 
  VALLEYS. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
051 
WWUS76 KLOX 200802
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1202 AM PST TUE DEC 20 2016

...FREEZING OR NEAR FREEZING TEMPERATURES IN WIND PROTECTED
LOCATIONS EARLY THIS MORNING...

...GUSTY SANTA ANA WINDS THIS MORNING...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH THIS MORNING FOR
WIND PRONE AREAS IN VENTURA AND LOS ANGELES COUNTIES.

THE LINGERING COLD AND DRY AIR MASS WILL PRODUCE ANOTHER ROUND OF
FREEZING OR NEAR FREEZING TEMPERATURES EARLY THIS MORNING IN WIND
SHELTERED LOCATIONS.

CAZ044-201715-
/O.CON.KLOX.FZ.W.0011.000000T0000Z-161220T1700Z/
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
1202 AM PST TUE DEC 20 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH WILL PERSIST THROUGH THIS MORNING ACROSS THE VENTURA COUNTY
  INTERIOR VALLEYS.

* TEMPERATURES...TEMPERATURES IN THE OJAI VALLEY WILL FALL TO
  BETWEEN 29 AND 32 DEGREES FOR AT LEAST TWO HOURS EARLY THIS
  MORNING MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE 
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

A FREEZE WARNING MEANS TEMPERATURES 29 AND 32 FOR TWO OR MORE
CONSECUTIVE HOURS ARE IMMINENT. PROTECTIVE MEASURES TO SAVE CROPS
AND SENSITIVE VEGETATION SHOULD BE TAKEN. VULNERABLE ANIMALS AND
PETS SHOULD BE KEPT INDOORS IN A HOUSE OR BARN.

&&

$$

CAZ034-035-201700-
/O.CON.KLOX.FR.Y.0013.000000T0000Z-161220T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
1202 AM PST TUE DEC 20 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35
  DEGREES EARLY THIS MORNING. TEMPERATURES COULD BRIEFLY FALL TO
  30 OR 31 DEGREES IN ISOLATED WIND PROTECTED LOCATIONS.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ039-201700-
/O.CON.KLOX.FR.Y.0013.000000T0000Z-161220T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1202 AM PST TUE DEC 20 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 32 AND 35
  DEGREES EARLY THIS MORNING. TEMPERATURES COULD BRIEFLY FALL TO
  30 OR 31 DEGREES IN ISOLATED WIND PROTECTED LOCATIONS.

* IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND HARM PETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. MEASURES SHOULD BE
TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS. PETS SHOULD BE BROUGHT
INDOORS.

&&

$$

CAZ046-053-054-201715-
/O.CON.KLOX.WI.Y.0091.000000T0000Z-161220T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1202 AM PST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 45 WILL
  CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS
  THROUGH THIS MORNING.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. THE COMBINATION OF THE WINDS AND 
  THE RECENT RAIN COULD LEAD TO DOWNED TREES. THE COMBINATION OF 
  THE WINDS AND THE RECENT RAIN COULD LEAD TO DOWNED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ045-088-547-201715-
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY...
MOORPARK...NEWBURY PARK...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
1202 AM PST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45
  MPH WILL PERSIST THROUGH THIS MORNING. THE STRONGEST WINDS WILL
  OCCUR IN THE NORTHWESTERN SAN FERNANDO VALLEY AND THE NORTHEAST
  AND SOUTHWEST PORTIONS OF VENTURA COUNTY COASTAL VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
632 
WWUS76 KLOX 201658
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
858 AM PST TUE DEC 20 2016

...GUSTY SANTA ANA WINDS THIS MORNING...

.GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH THIS MORNING FOR
WIND PRONE AREAS IN VENTURA AND LOS ANGELES COUNTIES.

CAZ044-202000-
/O.EXP.KLOX.FZ.W.0011.000000T0000Z-161220T1700Z/
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU
858 AM PST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40
  MPH WILL PERSIST THROUGH THIS MORNING ACROSS THE VENTURA COUNTY
  INTERIOR VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. GUSTY WINDS WILL MAKE
  DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ034-035-201800-
/O.EXP.KLOX.FR.Y.0013.000000T0000Z-161220T1700Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH...
MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC...
VANDENBERG
858 AM PST TUE DEC 20 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

CAZ039-201800-
/O.EXP.KLOX.FR.Y.0013.000000T0000Z-161220T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
858 AM PST TUE DEC 20 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...


$$

CAZ046-053-054-202000-
/O.CON.KLOX.WI.Y.0091.000000T0000Z-161220T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
858 AM PST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 45 
  WILL CONTINUE ACROSS THE LOS ANGELES AND VENTURA COUNTY 
  MOUNTAINS THROUGH THIS MORNING. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. THE COMBINATION OF THE WINDS AND 
  THE RECENT RAIN COULD LEAD TO DOWNED TREES. THE COMBINATION OF 
  THE WINDS AND THE RECENT RAIN COULD LEAD TO DOWNED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ045-088-547-202000-
/O.CON.KLOX.WI.Y.0090.000000T0000Z-161220T2000Z/
VENTURA COUNTY COASTAL VALLEYS-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...THOUSAND OAKS...SIMI VALLEY...
MOORPARK...NEWBURY PARK...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
858 AM PST TUE DEC 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH WILL PERSIST THROUGH THIS MORNING. THE STRONGEST WINDS WILL
  OCCUR IN THE NORTHWESTERN SAN FERNANDO VALLEY AND THE NORTHEAST
  AND SOUTHWEST PORTIONS OF VENTURA COUNTY COASTAL VALLEYS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Dec 19, 10:21 AM PST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 19, 10:21 AM PST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1021 AM PST Mon Dec 19 2016

.SYNOPSIS...
Gusty Santa Ana winds will continue at times this week,
supporting a gradual warming trend through Wednesday. Frost and
freeze conditions are expected for several wind sheltered areas
again Monday night. A trough of low pressure approaching
California late in the week may bring cooler weather and
increasing clouds.

&&

.SHORT TERM...(TDY-WED)

Offshore gradients jumped to almost -9mb LAX-DAG this morning and
we have had quite a few impressive gusts so far with wiley ridge
gusting to 75 mph and several others in the 40s and 50s. So a
pretty impressive little Santa Ana event, especially since it's mostly
gradient driven at this point. Winds should be settling down later
this afternoon but it will remain breezy in many exposed areas
through the night and into Tuesday. Might need to end current
slate of warnings and advisories a bit earlier than 9pm and will
evaluate that this afternoon.

Otherwise, forecast on track for the next few days with a warming
trend into the 70s by tomorrow.

***From previous discussion***

A weak ridge will be over the area through midday Tuesday. It will
then be replaced by a weak trof which will last through Wednesday.
Good offshore flow will persist through Wednesday...though it will
slowly diminish through the period.

High temps will warm across the coasts and vly today with the
offshore flow. High temps Sunday came in a little higher than
expected and todays highs will be higher still and should come in
right around normal. High temps across the coasts and vlys will
warm nicely both Tue and Wed as the cool air finally moderates.
Offshore flow and rising hgts will create above normal temps each
day. Wednesday will be the warmest day with many highs in the 70s
and perhaps an 80 degree reading or two. The offshore flow will
bring in cool air from the interior and this will limit the amount
of warming across the interior sections.

Low temps will be well below normal due to the dry air and clear
skies. Another round of Hard Freezes for the Ojai Vly...the
Cuyama Vly...the Santa Ynez Vly...and the SLO interior Vly. There
will be several hours Freezing (but with lows only from 29 to 32)
across the SBA county west coast. Low temps will be near freezing
(32-35) in the wind sheltered areas south of Point Conception with
the exception of the urban heat island of the L.A coast. The
coldest non mountain area will be the Antelope Vly (no headline
product since the area has already had more than two hard freezes)
where min temps will be in the teens or lower 20s. Residents in
the Antelope Vly need to take precautions with outside animals and
exposed pipes. Low temps will warm each day tonight and Tue night.

.LONG TERM...(THU-SUN)

The xtnd forecast has fallen into disarray. Both the GFS and the
EC are struggling to figure out how to move a cut off low that is
spinning to the SW of L.A. The EC is faster and more northerly
with the movement and does bring some rain to southern L.A.
county Thursday. Offshore flow will continue and max temps across
the coasts and vlys will be cooler than Wed but still above
normal.

Dry NW flow will set up over CA Thu night to Friday afternoon and
there will be pleasant weather with partly cloudy skies and above
normal temps.

Both mdls bring a wet inside slider to the area Friday night and
Saturday. Did not introduce any rain chc into the forecast as both
mdls (esp the EC) have exhibited zero run to run consistency and
really do not agree with each other. Still the 06Z GFS began to
trend to the wetter GFS so this needs to be monitored.

Both mdls agree that Sunday will be dry. But thats about it. The
GFS forecasts above normal temps with a ridge and the EC forecasts
cooler than normal temps with cool dry NW flow.

Whereas both mdls previously forecasted rain for next Monday now
both are dry.

&&

.AVIATION...19/1740Z.

At 17Z at KLAX, there was a weak surface based- inversion but no
marine layer.

High confidence in clear skies and VFR through at least Tuesday at
all airports. High confidence in current NE winds (KCMA KOXR
KVNY) continuing through the afternoon. Low-Moderate confidence in
how winds will behave tonight, but most likely they will stay
windy but about 10 KT weaker than today. Significant LLWS will be
possible at those windy airports plus KBUR.

KLAX...High confidence in VFR through Tuesday. Moderate confidence
that any northeast winds will stay under 8 KT with minimal LLWS
through Tuesday. 30 percent chance of North winds this evening
exceeding 10 KT.

KBUR...High confidence in VFR through Tuesday. Moderate confidence
that any winds will stay under 10 KT through Tuesday. Moderate
confidence in significant LLWS (greater than 20 KT) today, with a
40 percent chance of it continuing tonight through Tuesday.

&&

.MARINE...19/900 AM.

High confidence in Small Craft Advisory (SCA) winds from Ventura
to Santa Monica out to Santa Cruz Island through most of today.
Wind will likely reach Catalina Island, with a 30 percent chance
of winds exceeding 20 KT. Similar but slightly weaker winds
tonight through Tuesday...with a 60 percent chance for SCA. Seas
will be choppy near these winds, but a very long period but fairly
small swell impact the rest of the waters for the next few days.
Breaking waves nearshore can cause hazardous conditions for small
boats.

&&

.FIRE WEATHER...19/1000 am.

A moderate to strong Santa Ana continues with cold air across the
Great Basin helping to generate offshore pressure gradients over
-8 mb between LAX-DAG this morning. The typical windy corridors
of eastern Ventura and western Los Angeles Counties will continue
to see northeast wind gusts of 30-40 mph across coastal and
valley areas, and 45-55 mph at windier ridges and saddles. Local
gusts to 65 mph are possible through midday. Widespread
humidities in the single digits and lower teens will occur today.
Many areas will meet red flag criteria, but due to recent rainfall
the overall threat of large fire growth is reduced.

Tonight winds will likely be about 10 mph weaker overall with
offshore pressure gradients near -7 mb. Expect little to no
humidity recovery in windier locations. Winds will continue to
weaken Tuesday morning then light offshore flow lingers through
Thursday morning, however, wind speeds look well below advisories
from Tuesday afternoon forward. Humidities will remain critically
low in the single digits and teens Tuesday and Wednesday with
valleys and coasts warming well into the 70s. Fire weather
conditions will be critical as 10-hour dead fuels are between 5-9
percent and live fuel moisture readings are mainly below 80
percent district-wide.

Increasing humidity is expected on Thursday when a weak low
pressure system skirts by the southern part of the fire district.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 9 PM PST this evening for zones
      40-41-44>46-53-54-88-547. (See LAXNPWLOX).
     High Wind Warning in effect until noon PST today for zones
      46-53-54. (See LAXNPWLOX).
     Wind Advisory in effect until 3 PM PST this afternoon for
      zone 87. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 4 PM PST this afternoon
      for zones 650-655. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
High surf along with strong rip currents could cause hazardous
conditions for the Central Coast Wednesday and Thursday. Gusty
north to northeast winds could cause travel impacts on Friday and
Saturday.

&&

PUBLIC...MW/Rorke
AVIATION...Kittell
MARINE...Kittell
FIRE...Boldt
SYNOPSIS...B

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 6:44 PM PSTHigh Wind WarningLOX17 hr
Dec 18, 6:44 PM PSTWind AdvisoryLOX41 hr
Dec 19, 1:02 PM PSTFreeze WarningLOX20 hr

Nearby

Frost Advisories in California, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.